Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 22, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 3, 2020, 3:27 PM EST. It took effect at Mar 3, 2020, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 3:27 PM EST (20:27 UTC)
- In effect from
- Mar 3, 2020, 7:00 PM EST
- Expired
- Mar 4, 2020, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
531 WHUS71 KCLE 032027 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 327 PM EST Tue Mar 3 2020 LEZ145-146-040430- /O.NEW.KCLE.SC.Y.0022.200304T0000Z-200304T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 327 PM EST Tue Mar 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST WEDNESDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...Lake Erie nearshore waters from Vermilion to Avon Point OH and Lake Erie nearshore waters from Avon Point to Willowick OH. * WHEN...From 7 PM this evening to 4 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-040430- /O.NEW.KCLE.SC.Y.0022.200304T0000Z-200304T1400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 327 PM EST Tue Mar 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST WEDNESDAY... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 7 PM this evening to 9 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
911 WHUS71 KCLE 040242 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 942 PM EST Tue Mar 3 2020 LEZ145-146-040900- /O.CON.KCLE.SC.Y.0022.000000T0000Z-200304T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 942 PM EST Tue Mar 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...Lake Erie nearshore waters from Vermilion OH to Willowick OH. * WHEN...Until 4 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ147>149-041045- /O.CON.KCLE.SC.Y.0022.000000T0000Z-200304T1400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 942 PM EST Tue Mar 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...Lake Erie nearshore waters from Willowick OH to Ripley NY. * WHEN...Until 9 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
441 WHUS71 KCLE 040901 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 401 AM EST Wed Mar 4 2020 LEZ145-146-041015- /O.EXP.KCLE.SC.Y.0022.000000T0000Z-200304T0900Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 401 AM EST Wed Mar 4 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... Winds and waves have subsided early this morning. $$ LEZ147>149-041400- /O.CON.KCLE.SC.Y.0022.000000T0000Z-200304T1400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 401 AM EST Wed Mar 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Southwest winds around 15 to 20 knots and waves 2 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
437 WHUS71 KCLE 041402 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 902 AM EST Wed Mar 4 2020 LEZ147>149-041515- /O.EXP.KCLE.SC.Y.0022.000000T0000Z-200304T1400Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 902 AM EST Wed Mar 4 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions will remain somewhat choppy today with southwest winds of 15 to 20 knots and waves of 2 to 4 feet. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 3:12 PM EST, 15 minutes earlier.
Area forecast discussion, Mar 3, 3:12 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
312 PM EST Tue Mar 3 2020
.SYNOPSIS...
A ridge of high pressure will build east across the local area
tonight. Weak low pressure will move southeast into the Ohio
Valley Wednesday and dissipate into a trough Wednesday evening.
High pressure will build east over the local area late Wednesday
night. Another low pressure system will move southeast through
the central Great Lakes into the region Friday morning. A large
area of high pressure will build southeast across the Ohio
Valley to the Carolinas by Saturday night and will usher in much
warmer air to the local area by the end of the weekend into
early next week.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
An upper level trough over the western Great Lakes will continue
to shift east across the local area tonight. This trough is
responsible for a low pressure system that moved across the
region today forcing a cold front east across the region. The
front spawned a few thunderstorms this afternoon across the
eastern portions of the forecast area. Some wind gusts were
reported to reach 35 to 40 MPH with some of the thunderstorms.
The showers and thunderstorms associated with the front will
continue to move east of the area this afternoon. The rain will
come to an end this evening and we should see a bit of a break
overnight as a ridge of high pressure builds east over the area.
Another fast moving surface low will move into the area tomorrow
and bring another chance for some rain during the day and
rain/snow in the northeast in the evening tomorrow. This
precipitation will exit to the east fairly quickly with the low
pressure system weakening into a trough and high pressure builds
east across the area Wednesday night. Cold air advection will
take place tonight in the wake of the low pressure system. Skies
will try to improve overnight to allow some breaks and
radiational cooling. Lows overnight will dip into the lower to
middle 30s. Highs tomorrow will climb into the lower to middle
40s across the area but middle 30s in the northeast as west to
northwest flow continues off Lake Erie. A bit colder
temperatures expected Wednesday night with lows in the middle to
upper 20s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Ridge of high pressure will move eastward away from Ohio on Thursday
with increasing southerly winds. This storm system will need to
bring the moisture with it since the Gulf of Mexico is cut off. It
will be a breezy cold frontal passage Thursday evening with a few
showers expected. The showers gradually mix with and change over to
snow. Some light accumulations will be possible into Friday night,
especially across the primary snowbelt.
Thursday should be dry with highs ranging from the mid 40s to lower
50s. Cooler Thursday night with most locations dipping to around 30
degrees. Highs on Friday only recover to the mid 30s to lower 40s.
If skies clear as expected Friday night lows should fall into the
teens to mid 20s.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Latest models indicate a dry weekend for the region with increasing
southerly winds into Sunday night. It will be warmer Saturday into
Sunday but the breeze will increase with it. Highs on Saturday will
range from the upper 30s to mid 40s. All locations return to the 50s
by Sunday. If we see a bit of sunshine lower 60s will be possible.
Have leaned toward the slower eastward progression of the next low
pressure that will arrive Monday night. So expect to see another
warm day on Monday with showers possible late in the day across the
west. Highs will once again make a run at 60 degrees for Monday
afternoon. Cold front may be crossing the region on Tuesday with
showers expected. Cooler with the increased rain with highs in the
upper 40s to lower 50s expected Tuesday afternoon.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
A weak wave of low pressure over eastern Lake Erie will continue
to move northeast of the area this afternoon. There is the
possibility for a few rumbles of thunder in the east as well.
Gradually improving conditions expected overnight from west to
east and there is the possibility that some lower clouds could
slip back in during the morning at MVFR category. Winds will be
increasing this afternoon into tonight in the wake of the cold
front.
.OUTLOOK...Intervals of non-VFR in periods of rain and/or snow
Wednesday night through Saturday morning.
&&
.MARINE...
Westerly winds increase enough this evening to build waves to around
4 feet with small craft advisories developing. Winds begin to
decrease a bit before sunrise with the eastern end of the lake
seeing small craft conditions into late morning. High pressure
should ridge onto the lake from the south Wednesday night into
Thursday. The next area of low pressure arrives late Thursday with
increasing southerly winds. In the wake of a cold front Thursday
night winds increase out of the northwest with small craft
advisories likely. The small craft advisory will likely linger into
early Saturday morning.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 9 AM EST
Wednesday for LEZ147>149.
Small Craft Advisory from 7 PM this evening to 4 AM EST
Wednesday for LEZ145-146.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...MM
LONG TERM...MM
AVIATION...Lombardy
MARINE...MMHazardous weather outlook, Mar 3, 5:18 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 518 AM EST Tue Mar 3 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-041030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 518 AM EST Tue Mar 3 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 3, 2:32 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Cleveland OH
232 PM EST Tue Mar 3 2020
OHZ022-023-032-033-032015-
Portage-Stark-Mahoning-Trumbull-
232 PM EST Tue Mar 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN TRUMBULL...
SOUTHEASTERN PORTAGE...MAHONING AND EASTERN STARK COUNTIES...
At 231 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Bristolville to Strasburg. Movement
was southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Canton, Youngstown, Warren, Sharon, Salem, Columbiana, Boardman,
Alliance, Niles, Louisville, Campbell, Hubbard, Canfield, Cortland,
Newton Falls, Sebring, Minerva, Lordstown, Waynesburg and East
Sparta.
LAT...LON 4139 8090 4130 8051 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090 4090 8108
4073 8109 4072 8123 4065 8124 4065 8149
TIME...MOT...LOC 1931Z 293DEG 21KT 4132 8091 4062 8154
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:32 PM EST | Special Weather Statement | CLE | Mahoning, Trumbull | 43 min |
| Mar 3, 6:19 PM EST | Special Weather Statement | CLE | Cuyahoga | 41 min |
| Mar 3, 6:41 PM EST | Special Weather Statement | CLE | Stark | 34 min |
| Mar 3, 6:50 PM EST | Special Weather Statement | CLE | Geauga | 40 min |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.